MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.Inspection of the device revealed that the balloon was bunched over the tip and the proximal balloon cone was bunched under the proximal end of the balloon.The outer shaft was stretched and necked down in two locations.The balloon had a puncture in the distal cone.Analysis confirmed that the damage to the catheter contributed to the deflation failure.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.The stenosed target lesion was located in a fistula in the arm.A 8.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon would not deflate for 30 minutes.Many attempts to deflate the balloon with additional inflation devices and syringes did not work.The physician punctured the balloon with a direct stick from the outside the body through the arm graft, into the balloon.The balloon fully deflated and was removed.The procedure was completed via alternative method.No further patient complications were reported.
 
Additional Manufacturer Narrative
Returned product consisted of a sterling balloon catheter.Inspection of the device revealed that the balloon was bunched over the tip and the proximal balloon cone was bunched under the proximal end of the balloon.The outer shaft was stretched and necked down in two locations.The balloon had a puncture in the distal cone.Analysis confirmed that the damage to the catheter contributed to the deflation failure.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.The stenosed target lesion was located in a fistula in the arm.A 8.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon would not deflate for 30 minutes.Many attempts to deflate the balloon with additional inflation devices and syringes did not work.The physician punctured the balloon with a direct stick from the outside the body through the arm graft, into the balloon.The balloon fully deflated and was removed.The procedure was completed via alternative method.No further patient complications were reported.It was further reported that the final patient condition was good.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14644213
Report Number2134265-2022-05807
Device Sequence Number4841786
Product Code DQY
UDI-Device Identifier08714729720676
UDI-Public08714729720676
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0029185805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown